| Catalog Number |
7D2648 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/09/2018
Type of Reportable Event
Malfunction
Event or Problem Description
A customer reported nine (9) false positive results with the alere determine hiv-1/2 ag/ab combo test.This report represents four test (4) of nine (9) false positive (ag/ab not specified) alere determine hiv 1/2 ag/ab combo patient results reported from the customer.Confirmation testing with the abbott architect was negative/nonreactive.The patient was reported as a pregnant female.Patient sample type, treatment and outcome were unknown.There is insufficient information to determine if a malfunction occurred.Attempts to gain additional information was not successful.This event is considered a malfunction due to unknown treatment and the risk of short and medium-term toxicity to the fetus being unknown.
Additional Manufacturer Narrative
Investigation conclusion: testing was performed at abbott diagnostics (b)(4) inc.On retained kit lot: 106477 with the following internal whole blood and serum/plasma: hiv-1 positive, hiv-2 positive, p24 positive, and hiv negative.All test results were valid and performed as expected.Additionally, the manufacturing batch records for lot 106477 was reviewed.This lot met the required release specifications.A review of the complaints reported as false positive related to lot number 106477 showed that the complaint rate 0.008%.The evidence available does not indicate that the product is performing outside label claims.Abbott diagnostics (b)(4) inc.Was unable to determine the exact root cause of the reported issue.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that this device lot is performing within labeled claims.